weight gain on humira

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Regular Member

Date Joined May 2005
Total Posts : 75
   Posted 8/3/2008 10:04 AM (GMT -6)   
Has anyone gained weight on humira ? I have gained 5 pounds since going to weekly dosing the past 4 weeks. I have not been eating much more. (slightly more junk food). Maybe bc I am absorbing more nutrients now since i am going to the bathroom less. I guess the 5 lbs. is worth feeling better. Anyone experienced this ? I did not need to gain any weight !
jamie augustine

Regular Member

Date Joined Dec 2007
Total Posts : 63
   Posted 8/3/2008 10:40 AM (GMT -6)   
Yes, I have been on Humira since Nov + gained about 15 lbs since then. For me this was a bonus because I was severely under weight when I was flaring.
I think it is from absorbing the nutrients better, better appetite and decrease in the bm.
33 yr old Male from NYC, DX with Crohn's in oct of 1987, at age 12.
Resection in 1990 at age of 15.
Currently on Humira pen shots, 40mg weekly. Cipro 2x a day.
Multi vitamin daily
Anemic again, started iron IV infusions.

Regular Member

Date Joined Apr 2007
Total Posts : 165
   Posted 8/3/2008 8:22 PM (GMT -6)   
I have gained like 20lbs since I have started humira about a year ago.....    I was already kinda overweight...   Now I am flipping huge!   
28 Yrs
Newly diagnosed with Crohns

Regular Member

Date Joined Jan 2007
Total Posts : 67
   Posted 8/3/2008 8:26 PM (GMT -6)   

I've been on Humira for 1 1/2 years, and yes I gained 20lbs.  That's too much for my little frame and I'm having tons of problems trying to lose it!  I thought it was because of  retaining more nutrients too, but now I see a pattern with my injections- the week I do them I'm swelled up.  I seem to lose the same 5 lbs, just to gain it back on the week I do my injection (I do them every other week). 


Veteran Member

Date Joined Dec 2005
Total Posts : 544
   Posted 8/4/2008 8:24 AM (GMT -6)   
I take two shots every other week and have probably gained about 8 to 10 lbs.  It just happened in the last month or so even though i have been on Humira for months.  I have not had as good a reaction to the drug as I had hoped but there is some relief.
recently along with the weight gain i am also running into the same issues as ckmom....I take my injections then I don't go to the bathroom for 2 or 3 days (actually I still go, but it is a lot of gas...also a new problem)  between the gas and holding the food for days I really get a pot belly and the clothes tend to get tight....I gain about 5 to 6 lbs and then by day 4 or 5 all hell breaks loose and I lose everything....a real roller coaster.
But my weight gain is holding at the 8 to 10 and I eat like a horse most days.
dx IBS 1999   UC 2000   CD 2001
Tested BIOGEN TYSABRI (gave me 2 years of remission)
currently on Low Dose Netroxene (started Jan. 19, 2007)...against Dr's wishes, he was pushing for Remicade.  Stopped the Naltrexone July 28th...started Humira Aug 31st, 2007...current dose two shots every other week.
Crohns is currently active and has been since April of 2005
51 yrs old

Regular Member

Date Joined Oct 2007
Total Posts : 289
   Posted 8/4/2008 9:03 AM (GMT -6)   
I am off of Humira now because of DIL,but,yes, I did gain weight on Humira,plus I gained the year before because of prednisone( even though I was way under weight at that point),so now I'm doing online weight watchers and lost 12 lbs,hopefully 10 more to go!!

Veteran Member

Date Joined Mar 2007
Total Posts : 1642
   Posted 8/4/2008 11:20 AM (GMT -6)   

oh crap!!!!!

I just went on Humira and I need to lose weight..... I mean a lot of weight....

this sucks!

I have gained a bit recently 5lb and was wondering why...



Karen (Karendee)

Diagnosed w/ Crohn’s Disease  March 2007 Started Humira June 2008 (have been on other cd meds)

Diagnosed w/  Fibromyalgia May 2007 also on Soma

Diagnosed w/ General Anxiety Disorder in 2005- Effexor and now new med Clonazepam starting 7/18/08


Regular Member

Date Joined Jan 2006
Total Posts : 355
   Posted 8/4/2008 8:23 PM (GMT -6)   
Well, I am all for blaming my 15 pound weight gain on Humira!

Regular Member

Date Joined Mar 2006
Total Posts : 111
   Posted 8/4/2008 8:28 PM (GMT -6)   
I thought and hoped my weight gain was from prednisone. But now I am on 5 mg and I've only lost the moonface. Now I'm getting scared it might be Humira
34 year old Female
Diagnosed with CD 1993
Currently taking Asacol, 100mg Immuran, 5 mg prednisone (tapering), Humira injections twice monthly since Feb 08, Fish Oil, Probiotics, Multi Vitamin, B-12 tablet, folic acid

New Member

Date Joined Aug 2008
Total Posts : 2
   Posted 8/6/2008 10:13 AM (GMT -6)   
I too have noticed a wt. gain because about 6 mos ago i was about 160lbs and now i am 172 lbs. i thought i gained the wt. because i was also taking 60mg a day of prednisone and am now off it entirely (but felt great). i was taking the injection every other week and now my Dr. wants me to try every week because i really have not noticed any difference in the way i felt. he also just added 6MP to my meds.

Hopefully taking it every week versus every other week will make a difference.

New Member

Date Joined Aug 2006
Total Posts : 3
   Posted 8/6/2008 9:51 PM (GMT -6)   
Well, I'm glad I'm not the only one!
I just started Humira about 3 weeks ago and although it's the absolute best I've felt since being diagnosed 5 years ago, I've also put on 5-6 lbs which is quite noticeable on my smaller frame. This drug is a miracle drug for me so the weight gain is a small sacrifice to say the least...
I did notice my appetite went through the roof when I initially had my loading dose but has tapered off somewhat. Did anyone else's appetite increase as a result of the medication or did you put on weight by eating the same amount? 

Regular Member

Date Joined Feb 2008
Total Posts : 493
   Posted 8/6/2008 11:07 PM (GMT -6)   
my appetite soared at the loading dose too. I felt like wonder woman. After months of not being able to finish anything, I wanted everything. Now it goes in waves. Before the humira, I had so much D that I needed another meal at like 11pm and 1am and then 6am or as soon as I got up. Now, I am eating more normal portions but I do think I have more hunger. It's so hard to tell if it's the drug, my pysche, or the body really needing more food.
23 years with moderate Crohn's/colitis; fistulizing crohn's; pentasa, just started humira

Veteran Member

Date Joined Mar 2007
Total Posts : 1642
   Posted 8/9/2008 9:14 AM (GMT -6)   
I did not notice the appetite change but maybe cause I can eat some foods I could not before I ate more. I thought I was eating pretty good an exercising. I am sad this weight is so hard to come off.


Karen (Karendee)

Diagnosed w/ Crohn’s Disease  March 2007 Started Humira June 2008 (have been on other cd meds)

Diagnosed w/  Fibromyalgia May 2007 also on Soma

Diagnosed w/ General Anxiety Disorder in 2005- Effexor and now new med Clonazepam starting 7/18/08


Veteran Member

Date Joined Apr 2007
Total Posts : 531
   Posted 8/9/2008 8:54 PM (GMT -6)   
I was on ?20 mg of pred and entocort when I started humira, so I had gained 25#. I ended up losing 15# and my moonface within 2-3 months, but have really struggled with the last 10. Now I can only surmise that it is probably humira, but am also feeling so much better. I am off entocort and taking only 5 mg pred.
Humira, pred and entocort 1/08
3 small bowel resections, 1 for perforation, 2 for strictures 

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, October 23, 2016 3:09 AM (GMT -6)
There are a total of 2,710,432 posts in 298,895 threads.
View Active Threads

Who's Online
This forum has 153439 registered members. Please welcome our newest member, canmcdfw.
192 Guest(s), 2 Registered Member(s) are currently online.  Details
Brian74, Maraki

Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer